Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Jul 16, 2021, 4:11 PM EDT for Columbia County, New York. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 4:11 PM EDT (20:11 UTC)
- Expired
- Jul 16, 2021, 4:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Albany, NY
County Columbia County, NY
The radar
The Albany radar (KENX), 61 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 156 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
454 WWUS81 KALY 162011 SPSALY Special Weather Statement National Weather Service Albany NY 411 PM EDT Fri Jul 16 2021 NYZ060-061-162045- Eastern Columbia-Western Columbia- 411 PM EDT Fri Jul 16 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN COLUMBIA COUNTY... At 411 PM EDT, a strong thunderstorm was located over Livingston, or 7 miles southeast of Hudson, moving southeast at 15 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Livingston, Copake, Ancram, Taghkanic, Copake Falls, Glenco Mills, Ancramdale, Copake Lake, Weed Mines, Churchtown, West Taghkanic, Craryville, West Copake, Linlithgo Mills, New Forge, East Taghkanic, Pumpkin Hollow, Hollowville and Barton Corners. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4211 7381 4222 7373 4216 7349 4199 7355 TIME...MOT...LOC 2011Z 296DEG 13KT 4216 7372 $$ KSL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jul 16, 3:55 PM EDT, 16 minutes earlier.
Area forecast discussion, Jul 16, 3:55 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
355 PM EDT Fri Jul 16 2021
.SYNOPSIS...
A weak cold front will stall across southern New York and New
England tonight. A low pressure system will move along the
boundary from the lower Great Lakes Region tonight and impact
the region Saturday into Sunday morning with periods of showers
and some thunderstorms with heavy rainfall.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
...Flash Flood Watch for eastern New York and western New
England with the exception of the southern Adirondacks noon
Saturday through noon Sunday...
...Heat Advisory is in effect through 7 pm EDT today for the
mid Hudson Valley...
Wind shift boundary in the mid Hudson Valley and MA/CT border
drifting southward with scattered thunderstorms along the
boundary. Some isolated severe thunderstorms are possible with
damaging winds and locally heavy rain through about sunset.
Widespread showers and thunderstorms in PA and western/central
NY building east and northeast expected to weaken and decrease
in coverage through the night. Quite a bit of mid and high
clouds and convective debris expected through the night. One
small upper impulse is expected to produce a little bit of
enhanced low level convergence along the surface boundary,
supporting scattered showers and thunderstorms in the eastern
Catskills and Schoharie Valley toward daybreak.
The clouds and low level moisture in place will prevent
temperatures from falling too much. Lows in the 60s to around
70, a little cooler in higher terrain of the southern
Adirondacks.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
...Flash Flood Watch for eastern New York and western New
England with the exception of the southern Adirondacks noon
Saturday through noon Sunday...
Increased low level forcing along the old surface boundary as
upper energy approaches our region and showers and scattered
thunderstorms will spread across the region midday Saturday
through the afternoon. Limited sun, if any and the rain moving
in will result in highs in the 70s, with some upper 60s higher
terrain and near 80 to mid 80s mid Hudson Valley and NW CT near
or just south of the low level boundary.
Copious deep moisture over our region, some instability along
and south of the low level boundary and increasing low level
forcing will support considerable coverage of showers and
thunderstorms, with some thunderstorms training and rainfall
rates exceeding an inch per hour. Saturated soils across the
region increases the chances for significant ponding of water
and localized flash flooding. The showers and storms will remain
strong through the evening and the best chances for the
heaviest rain looks to be south of the Mohawk Valley but soils
are so saturated in some areas from southern Herkimer through
the Capital Region, southern VT and the Berkshires, even weaker
thunderstorms could produce enough rain for some localized
flooding.
There is a broad consensus from sources of guidance/ensembles
for the coverage and intensity of the storms to decrease around
midnight Saturday night with more scattered and weaker activity
through daybreak Sunday. By daybreak and through Sunday morning,
there is another broad consensus in sources of
guidance/ensembles for upper deformation rain and embedded
convective elements, isolated thunderstorms into the southern
Adirondacks, Lake George Saratoga Region, Capital Region and
southern VT. The Sunday morning rains could add to any flooding
that may be occurring, which is why the Flash Flood Watch is in
effect through Sunday morning. Rainfall totals through Sunday
should be 1-3 inches but some localized amounts could reach 4+
inches.
Clouds and rain will once again limit warming Sunday and highs
should be in the 70s with near 80 mid Hudson Valley and NW CT,
closest to the old low level boundary. Rain exits Sunday night
but clouds will be slow to exit. More clouds than sun Monday and
the slow exit to the upper energy could support redevelopment
of some scattered showers Monday. Highs Monday in the mid 70s to
around 80.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Unsettled weather looks to continue through much of the long period.
Guidance indicating an upper level trough to remain in place through
at least Friday. Once change since yesterday is the GFS has backed
off on carving out a sprawling cut-off low and is now indicating a
broad trough with multiple short waves passing through the mean
trough pretty much every day. The ECMWF is also showing this
scenario play out next week.
As for some details, the first potent short wave is expected to move
in from the northwest Tuesday afternoon into Tuesday evening. This
looks to coincide with peak diurnal heating time, resulting in
scattered to numerous showers and thunderstorms. Given that it is
July, humidity/moisture levels forecast to be near normal so any
storms will be capable of producing locally heavy rainfall. At least
the progressive pattern favors brief breaks in the active weather
between systems.
Another short wave is forecast to pass through on Wednesday, with
timing being depicted somewhat earlier than Tuesday. Still, if
enough instability can develop there will be additional scattered to
numerous showers and thunderstorms again.
We may see a mostly dry day on Thursday, as guidance showing the
next short wave moving in towards Thursday night. Will still
maintain slight/low chance pops during the afternoon since timing
that far out is uncertain. Conditions look more stable as well, so
will only mention slight chance of thunder. Yet another disturbance
could pass through on Friday with possible scattered showers/storms.
Tempertures trends show gradual cooling through the week, with
slightly cooler air building in behind each successive short wave
passage. Upper level heights will be lowering, with a deeper trough
expected to be in place by Friday. NAEFs even showing some 500 mb
height anomalies of -1 to -2 STDEV across the northeast half of the
area.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
Through 18z/Sat...A cold front will continue to push southward this
afternoon. This front is pushing south of KALB at this time and will
stall near KPOU into this evening. Therefore, best shower and
thunderstorm chances will be at KPSF/KPOU until around 00z/Sat.
TEMPOS have been included at KPSF/KPOU for possible IFR/MVFR
reductions in any showers or thunderstorms. Otherwise, VFR
conditions are expected this afternoon.
Dry conditions and VFR conditions are expected this evening at all
terminals. During the overnight, the front will lift back northward
and bring an additional round of showers between 06z-14z/Sat
(highest confidence at KALB/KGFL). MVFR/VFR cigs/vsbys are
possible at this time.
Later Saturday morning, a break in the showers are possible with
ceilings possibly lowering to the MVFR range at all sites.
Wind will be out of the west to northwest at 7-14kt through this
afternoon, then become variable at 8 kt or less this evening through
tomorrow morning.
Outlook...
Saturday Night: High Operational Impact. Definite SHRA...TSRA.
Sunday: High Operational Impact. Definite SHRA...TSRA.
Sunday Night: Low Operational Impact. Slight Chance of SHRA.
Monday: Moderate Operational Impact. Chance of SHRA.
Monday Night: Low Operational Impact. Slight Chance of SHRA.
Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA.
&&
.FIRE WEATHER...
A weak cold front will stall across southern New York and New
England tonight. A low pressure system will move along the
boundary from the lower Great Lakes Region tonight and impact
the region Saturday into Sunday morning with periods of showers
and some thunderstorms with heavy rainfall.
RH values will be 50 percent or higher through Sunday, with rain
and thunderstorms Saturday through Sunday. Winds will be west
to southwest tonight at 15 mph or less becoming north Saturday
morning and variable at less than 15 mph through Sunday.
&&
.HYDROLOGY...
Hydrologic issues are possible this weekend.
A more widespread soaking rainfall of 1 to 3 inches may be
possible Saturday into Sunday morning with localized amounts of
4+ inches.
Antecedent soils conditions are wet and some areas have well
above normal rainfall the past one to two weeks. Gridded FFG
remain lower than normal. Flash Flood Watch in effect noon
Saturday through noon Sunday.
The Housatonic Basin river points remain high with some in the
alert stage. The Mohawk and Hudson Rivers remain elevated. The
latest MMEFS guidance does not show any minor flooding or
greater yet, but we will continue to monitor the NERFC forecasts
later today for the main stem rivers.
We will continue to monitor for further hydro impacts. Bottom
line...river flows remain above normal for mid-July and flows
may increase especially this weekend with some issues.
A brief break in the wet weather is possible Sunday night into
Monday.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch from Saturday afternoon through Sunday
morning for CTZ001-013.
NY...Flash Flood Watch from Saturday afternoon through Sunday
morning for NYZ038>041-043-047>054-058>061-063>066-
082>084.
Heat Advisory until 7 PM EDT this evening for NYZ059-060-
064>066.
MA...Flash Flood Watch from Saturday afternoon through Sunday
morning for MAZ001-025.
VT...Flash Flood Watch from Saturday afternoon through Sunday
morning for VTZ013>015.
&&
SYNOPSIS...NAS
NEAR TERM...NAS
SHORT TERM...NAS
LONG TERM...JPV
AVIATION...Rathbun
FIRE WEATHER...NAS
HYDROLOGY...NASHazardous weather outlook, Jul 16, 4:07 PM EDT, 4 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 407 PM EDT Fri Jul 16 2021 NYZ032-033-042-171100- Northern Herkimer-Hamilton-Northern Warren- 407 PM EDT Fri Jul 16 2021 This Hazardous Weather Outlook is for the southern Adirondacks. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A more widespread rainfall with isolated to scattered thunderstorms is possible Saturday into Saturday night. Poor drainage flooding of low lying areas, and isolated flash flooding may be possible. A flash flood or flood Watch may be needed Saturday into Sunday morning. There is a chance of thunderstorms Monday and Tuesday afternoons. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ059-060-064>066-171100- Eastern Greene-Western Columbia-Eastern Ulster-Western Dutchess- Eastern Dutchess- 407 PM EDT Fri Jul 16 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for the mid Hudson Valley. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Scattered thunderstorms are expected this evening with a marginal risk for severe thunderstorms with damaging winds and locally heavy rain. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. There is a chance of thunderstorms Monday and Tuesday afternoons. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ001-013-MAZ001-025-NYZ058-061-063-171100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Western Greene-Eastern Columbia-Western Ulster- 407 PM EDT Fri Jul 16 2021 ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts and east central New York. .DAY ONE...Tonight. Scattered thunderstorms are expected this evening with a marginal risk for severe thunderstorms with damaging winds and locally heavy rain. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. There is a chance of thunderstorms Monday and Tuesday afternoons. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ038>041-043-047>054-082>084-VTZ013>015-171100- Southern Herkimer-Southern Fulton-Montgomery-Northern Saratoga- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Northern Fulton- Southeast Warren-Southern Washington-Bennington-Western Windham- Eastern Windham- 407 PM EDT Fri Jul 16 2021 ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for the Mohawk Valley, Capital Region, Lake George Saratoga Region, northern Berkshires and southern Vermont. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. A flash flood or flood Watch may be needed Saturday into Sunday morning. There is a chance of thunderstorms Monday and Tuesday afternoons. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 16, 2:50 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Albany NY
250 PM EDT Fri Jul 16 2021
CTZ001-MAZ025-161945-
Northern Litchfield-Southern Berkshire-
250 PM EDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL LITCHFIELD AND
SOUTHERN BERKSHIRE COUNTIES...
At 250 PM EDT, a strong thunderstorm was located near Sheffield, or 8
miles south of Great Barrington, moving east at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Sheffield, Norfolk, Canaan, Sandisfield, Ashley Falls, New
Marlborough, Colebrook, Sodom, East Sheffield, Konkapot, Wangum
Village, North Colebrook, Gomorrah, New Boston, Montville,
Robertsville, Alander, Southfield, Taconic and Cold Spring.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4197 7303 4203 7349 4205 7349 4205 7350
4214 7346 4216 7303 4214 7303 4215 7307
4212 7306 4211 7307 4209 7307 4207 7306
4204 7306 4204 7301
TIME...MOT...LOC 1850Z 277DEG 16KT 4208 7342
KSLSpecial weather statement, Jul 16, 2:58 PM EDT, 1 hour 13 minutes before
Special Weather Statement National Weather Service Albany NY 258 PM EDT Fri Jul 16 2021 CTZ001-MAZ025-NYZ060-061-066-161945- Northern Litchfield-Southern Berkshire-Eastern Dutchess-Eastern Columbia-Western Columbia- 258 PM EDT Fri Jul 16 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LITCHFIELD... SOUTHWESTERN BERKSHIRE AND SOUTH CENTRAL COLUMBIA COUNTIES... At 258 PM EDT, a strong thunderstorm was located over Ancram, or 14 miles southeast of Hudson, moving east at 20 mph. Wind gusts up to 50 mph and pea size hail are possible with this storm. Locations impacted include... Copake, Ancram, Salisbury, Taghkanic, Whitehouse Crossing, Ancramdale, Weed Mines, Mount Riga, Alander, Taconic, Joyceville, Spaulding Furnace, Copake Falls, Glenco Mills, Lakeville, Barton Corners, Boston Corner, Twin Lakes, Gallatinville and Copake Lake. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4204 7377 4216 7375 4214 7336 4195 7338 TIME...MOT...LOC 1858Z 277DEG 16KT 4208 7363 KSL
Special weather statement, Jul 16, 3:27 PM EDT, 44 minutes before
Special Weather Statement National Weather Service Albany NY 327 PM EDT Fri Jul 16 2021 NYZ065-066-162000- Eastern Dutchess-Western Dutchess- 327 PM EDT Fri Jul 16 2021 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DUTCHESS COUNTY... At 327 PM EDT, a strong thunderstorm was located over Pleasant Valley, or near Poughkeepsie, moving east at 30 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Pleasant Valley, Millbrook, Wingdale, Dover Plains, Oniontown, South Dover, Hoxie Corner, Millbrook Heights, Haviland, South Amenia, Billings, Timothy Heights, Bains Corner, Clove, Washington Hollow, Mabbettsville, Verbank, Camby, Verbank Village and Colonial Heights. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4169 7391 4178 7391 4182 7351 4163 7352 TIME...MOT...LOC 1927Z 268DEG 26KT 4174 7383 KSL
Special weather statement, Jul 16, 3:34 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Albany NY
334 PM EDT Fri Jul 16 2021
CTZ001-162000-
Northern Litchfield-
334 PM EDT Fri Jul 16 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
LITCHFIELD COUNTY...
At 333 PM EDT, strong thunderstorms were clustered over Winsted, or
near Torrington, moving east at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Torrington, New Hartford, Winsted, New Hartford Center, Barkhamsted,
Torringford, Mooreville, Nepaug, Riverton, Kelly Corner, Mill Brook,
Beech Rock, Turkey Cobble, Goose Green, Pleasant Valley, Puddle Town,
Newfield, Pine Meadow, Grantville and Burrville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4190 7291 4190 7294 4185 7295 4184 7294
4181 7295 4180 7299 4185 7323 4197 7318
4197 7289
TIME...MOT...LOC 1933Z 274DEG 25KT 4192 7312
KSLSpecial weather statement, Jul 16, 3:49 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Albany NY
349 PM EDT Fri Jul 16 2021
CTZ001-013-162030-
Southern Litchfield-Northern Litchfield-
349 PM EDT Fri Jul 16 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL LITCHFIELD
COUNTY...
At 348 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near New Hartford to near Torrington to
Kent. Movement was east at 20 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Torrington, Thomaston, New Hartford, Litchfield, Northwest Harwinton,
Terryville, Winsted, New Hartford Center, Plymouth, Harwinton,
Barkhamsted, Goshen, Morris, Warren, Bantam, West Torrington,
Torringford, Haight Vineyard, Pequabuck and Reynolds Bridge.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4173 7349 4181 7329 4199 7303 4197 7303
4197 7289 4190 7291 4189 7294 4185 7295
4184 7294 4183 7294 4181 7295 4180 7302
4166 7299 4164 7301
TIME...MOT...LOC 1948Z 274DEG 17KT 4191 7294 4181 7320 4173 7344
KSLSpecial weather statement, Jul 16, 4:11 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Albany NY 411 PM EDT Fri Jul 16 2021 NYZ060-061-162045- Eastern Columbia-Western Columbia- 411 PM EDT Fri Jul 16 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN COLUMBIA COUNTY... At 411 PM EDT, a strong thunderstorm was located over Livingston, or 7 miles southeast of Hudson, moving southeast at 15 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Livingston, Copake, Ancram, Taghkanic, Copake Falls, Glenco Mills, Ancramdale, Copake Lake, Weed Mines, Churchtown, West Taghkanic, Craryville, West Copake, Linlithgo Mills, New Forge, East Taghkanic, Pumpkin Hollow, Hollowville and Barton Corners. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4211 7381 4222 7373 4216 7349 4199 7355 TIME...MOT...LOC 2011Z 296DEG 13KT 4216 7372 KSL
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 2:31 PM EDT | Special Weather Statement | ALY | Dutchess | 44 min |
| Jul 16, 2:58 PM EDT | Special Weather Statement | ALY | Columbia | 47 min |
| Jul 16, 3:03 PM EDT | Areal Flood Advisory | ALY | Columbia | 3 hr |
| Jul 16, 3:16 PM EDT | Flash Flood Watch | ALY | Albany, Columbia, Dutchess, Fulton, Greene, Herkimer and 8 more | 55 hr |
| Jul 16, 3:27 PM EDT | Special Weather Statement | ALY | Dutchess | 33 min |
| Jul 16, 6:37 PM EDT | Areal Flood Advisory | ALY | Columbia | 2 hr |
| Jul 16, 2:50 PM EDT | Special Weather Statement | ALY | 55 min | |
| Jul 16, 3:34 PM EDT | Special Weather Statement | ALY | 26 min | |
| Jul 16, 3:49 PM EDT | Special Weather Statement | ALY | 41 min | |
| Jul 16, 4:33 PM EDT | Special Weather Statement | ALY | 27 min | |
| Jul 16, 4:56 PM EDT | Special Weather Statement | ALY | 49 min | |
| Jul 16, 5:07 PM EDT | Areal Flood Advisory | ALY | Northwest Hills Planning Region | 48 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.